Nebraska, 2006Damaging Wind and Heavy Rain in Nebraska, July 4, 2006
July 4, 2006 · NWS GLD · 2 events in 1 county or zone
1 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 4, 1:00 PM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 4, 1:00 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT TUE JUL 4 2006
.DISCUSSION...FORECAST CONCERNS ARE CHANCES OF PRECIPITATION THE
NEXT FEW DAYS.
.SHORT TERM...(TONIGHT-FRIDAY NIGHT)
TONIGHT...STRONG VORT MAX SPINNING ACROSS WESTERN KANSAS AND
SOUTHEAST COLORADO LATE THIS AFTERNOON WILL SLOWLY MOVE SOUTHEAST
AND OUT OF THE AREA LATE TONIGHT. HOWEVER...THE MID LEVEL MOISTURE
ASSOCIATED WITH IT WILL REMAIN ACROSS THE FAR SOUTHERN FORECAST
AREA WHILE ANOTHER BATCH COMES DOWN FROM NEBRASKA. WILL KEEP
BETTER CHANCES OF PRECIP ACROSS THE WESTERN 1/2 OF THE FORECAST
AREA WHERE HIGHEST 850 THETA-E MATCHES UP WITH WEAK 850 JET 850-
700 MOISTURE. WILL WAIT TIL LAST MINUTE TO TWEAK POP/WX/QPF GRIDS
BASED ON LATEST MODEL GUIDANCE AND RADAR TRENDS.
WEDNESDAY/WEDNESDAY NIGHT...MAY SEE SOME LINGERING SHOWERS ACROSS
THE WESTERN 1/2 TO 1/3 OF THE AREA WHERE HIGHEST 850 THETA-E
REMAINS IN PLACE. LITTLE CHANCE FOR THE AFTERNOON HOURS. BETTER
CHANCES OF SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE WEST
WHERE BETTER LOW LEVEL MOISTURE REMAINS. HIGHEST BOUNDARY/850
THETA-E AIR REMAINS ACROSS EASTERN COLORADO WHERE ANY PRECIP
CHANCES WOULD ALSO REMAIN. BOUNDARY LAYER RH INCREASES ABOVE 90
PERCENT POSSIBLY GENERATING SOME FOG. WILL LEAVE ITS MENTION OUT
FOR NOW BUT BRIEF INCOMING SHIFT TO ITS POTENTIAL. IN FACT...THE
MET GUIDANCE FOR KLIC DOES SHOW SOME BR FOR THIS TIME PERIOD.
THURSDAY/THURSDAY NIGHT...SURFACE GRADIENT INCREASES A BIT WITH
HIGH PRESSURE ACROSS IOWA AND LOW PRESSURE DEVELOPING ALONG THE
FRONT RANGE. SOUTHERLY WINDS WILL PICKUP AS A RESULT WHICH WILL
ALSO HELP IN BOOSTING TEMPERATURES ABOUT 8F FROM WEDNESDAYS
READINGS. INSTABILITY IS WEAK AND REMAINS MOSTLY ACROSS EASTERN
COLORADO. IT APPEARS THAT AN UPPER WAVE MOVES INTO THE AREA DURING
THE AFTERNOON FROM WESTERN COLORADO HELPING INITIATE A FEW
THUNDERSTORMS. MID LEVEL LAPSE RATES REMAIN POOR SO NOTHING SEVERE
EXPECTED. WILL REMOVE PRECIP MENTION THURSDAY NIGHT AS THE WAVE
ANTICIPATED TO GENERATE THE AFTERNOON CONVECTION SWIFTLY MOVES
ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE OVERNIGHT
HOURS. DESPITE AN INCREASING LOW LEVEL JET THERE DOES NOT APPEAR
TO BE A FOCUS FOR STORMS TO MAINTAIN THEMSELVES ON...PLUS 0-6KM
WINDS WOULD CARRY ANY STORMS TO THE NORTH VS EAST.
FRIDAY/FRIDAY NIGHT...UPPER FLOW BECOMES A BIT MORE SOUTHWEST TO
NORTHEAST AS THE RIDGE AXIS SLOWLY MOVES EAST. LOOKS LIKE A SUBTLE
WIND SHIFT LINE SETS UP ACROSS FAR EASTERN COLORADO WHERE
COMBINATION OF INCREASING 700-500 MOISTURE AND LIMITED CIN WORK TO
GENERATE A FEW THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. WILL UP POPS OVER THE WESTERN HALF OF OUR COLORADO
COUNTIES TO SLIGHT CHANCE AS A RESULT.
.LONG TERM...(SATURDAY-TUESDAY)
STORM TRACK GENERALLY REMAINS TO OUR NORTH. SURFACE FEATURES
GENERALLY AGREED UPON BY THE GFS/DGEX AND FEATURE A SURFACE TROUGH
AND SOUTHERLY WINDS SATURDAY WITH A FRONTAL PASSAGE ON SATURDAY.
EAST WINDS FOLLOW BEHIND THE FRONT FOR SUNDAY BECOMING
SOUTHEASTERLY MONDAY AS THE SURFACE HIGH MOVES EAST. LITTLE CHANGE
FOR TUESDAY WITH BROAD SOUTHERLY WINDS.
WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO THE FORECAST SATURDAY
AFTERNOON/EVENING AS THE WIND SHIFT LINE ASSOCIATED WITH THE FRONT BISECTS
THE AREA. LOW LEVEL CONVERGENCE INCREASES ALONG IT WITH PLENTY OF
MID LEVEL MOISTURE OVERHEAD. MID LEVEL LAPSE RATES ARENT ALL THAT
GREAT FOR SEVERE STORMS BUT OBVIOUSLY IT WILL NEED TO BE WATCHED.
FOR SUNDAY WE HAVE THE INSTABILITY AND LITTLE INHIBITION BUT ALSO
LITTLE IN THE WAY OF A TRIGGER. WILL KEEP SILENT POPS AND DRY
FORECAST GOING FOR NOW.
WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO EASTERN COLORADO
MONDAY AFTERNOON AND EVENING AS AN INSTABILITY AXIS DEVELOPS WEST
OF THE CO/KS BORDER. LOOKS AS IF A DISTURBANCE PER 700-500
MOISTURE MOVES IN FROM THE WEST/SOUTHWEST DURING THE AFTERNOON
HELPING INITIATE STORMS ALONG A SUBTLE WIND SHIFT LINE.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
DDT
Hazardous weather outlook, Jul 4, 2:03 PM MST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT TUE JUL 4 2006
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
403 PM CDT TUE JUL 4 2006 /303 PM MDT TUE JUL 4 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
THROUGH THE EVENING HOURS...MAINLY ACROSS YUMA COUNTY COLORADO...DUNDY
AND HITCHCOCK COUNTIES OF NEBRASKA AND CHEYENNE COUNTY KANSAS.
THUNDERSTORMS ARE SLOWLY MOVING INTO THE NORTHWEST PORTION OF THE
TRI-STATE AREA FROM NEBRASKA LATE THIS AFTERNOON. AS THEY DO...HOURLY
RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR WILL BE
POSSIBLE FROM THE STRONGER STORMS INCREASING THE THREAT FOR
LOCALLY HEAVY RAIN THROUGH MIDNIGHT. LOCALIZED FLOODING OF POOR
DRAINAGE AND LOW LAND AREAS IS POSSIBLE...ESPECIALLY IN LOCATIONS
THAT RECEIVED MODERATE TO HEAVY RAIN A FEW DAYS AGO.
AFTER MIDNIGHT THUNDERSTORMS WILL SLOWLY INCREASE IN AREAL
COVERAGE GENERALLY WEST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE.
THE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE AS STORM MOTIONS
BECOME NEARLY STATIONARY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A PERSISTENT WEATHER PATTERN WILL KEEP THUNDERSTORMS IN THE
FORECAST FOR THE NEXT SEVERAL DAYS. DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY
HAZARDS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT BUT
RAINFALL REPORTS OR REPORTS OF FLOODING WOULD BE APPRECIATED.
DDT
Heavy Rain, Dundy
- When
- July 4, 2:40 PM MST to 6:40 PM MST
- Where
- Dundy County, 15 mi NNW of Benkelman
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
Storm total precipitation measured 4.00 inches.
Thunderstorm Wind, Dundy
- When
- July 4, 4:15 PM MST
- Where
- Dundy County, 9 mi NE of Parks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.150, -101.600
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 4, 20061 death · 4 injured · 1 event
- Hail in Washington, July 4, 2006$28 million · 1.25 in hail · 3 events
- Hail and Damaging Wind in Washington, July 4, 2006$4.2 million · 1.25 in hail · 2 events
- Damaging Winds in Maryland, July 4, 2006$1.5 million · 55 kt wind · 11 events
- Tornadoes and Damaging Winds in Colorado, July 4, 2006$1.0 million · F0 · 4 events
- Hail and Damaging Winds in Virginia, July 4, 2006$360,000 · 1 in hail · 20 events
- Flash Flood and Hail in Virginia, July 4 to 5, 2006$242,000 · 70 kt wind · 26 events
- Flash Flooding in Texas, July 4, 2006$500,000 · 7 events
- Hail and Damaging Winds in Massachusetts, July 4, 2006$290,000 · 1.75 in hail · 4 events
- Damaging Wind in New Jersey, July 4, 20069 injured · 52 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 4, 2006$200,000 · 60 kt wind · 4 events
- Damaging Winds in District of Columbia, July 4, 2006$215,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524408, 5524407.